Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2019, 11:16 PM CDT for 6 counties in Mississippi. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 11:16 PM CDT (04:16 UTC)
- Expired
- Jun 20, 2019, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Attala County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Montgomery County, MS, Webster County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:22 PM CDT | TSTM WND DMG | 2 N Seven Pines, MS | SEVERAL TREES AND A FEW POWER LINES DOWN. |
| Jun 19, 11:30 PM CDT | TSTM WND DMG | 1 S Carrollton, MS | REPORTS OF TREES DOWNED IN THE HIGHWAY 17 AND HIGHWAY 35 AREA OF CARROLL COUNTY. |
| Jun 19, 11:35 PM CDT | TSTM WND DMG | 6 W Elliott, MS | POWERLINE DOWNED ON COUNTY ROAD 286 NEAR THE GRENADA COUNTY LINE. |
| Jun 19, 11:40 PM CDT | TSTM WND DMG | 1 Wsw Winona, MS | MULTIPLE DOWNED TREES AND POWERLINES DOWN ACROSS THE COUNTY AND IN THE WINONA AREA. |
| Jun 19, 11:40 PM CDT | TSTM WND DMG | Grenada, MS | REPORT OF DOWNED TREES ACROSS THE COUNTY. |
| Jun 19, 11:48 PM CDT | TSTM WND DMG | 1 S Winona, MS | A TREE FELL ON A HOUSE NEAR WINONA, MS, REPORTED VIA SOCIAL MEDIA. |
| Jun 19, 11:55 PM CDT | TSTM WND DMG | 4 Nne Goodman, MS | REPORT OF A FEW TREES DOWNED ON HIGHWAY 51 IN BETWEEN GOODMAN AND DURANT. |
| Jun 20, 12:13 AM CDT | TSTM WND DMG | 1 W Grady, MS | REPORTS OF LARGE LIMBS DOWNED IN THE TOMNOLEN AND EUPORA AREA. LIKELY SUB-SEVERE WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WUUS54 KJAN 200416
SVRJAN
MSC007-015-043-051-097-155-200515-
/O.NEW.KJAN.SV.W.0252.190620T0416Z-190620T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1116 PM CDT Wed Jun 19 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Holmes County in central Mississippi...
Carroll County in north central Mississippi...
Grenada County in north central Mississippi...
Central Attala County in central Mississippi...
Western Webster County in north central Mississippi...
Montgomery County in north central Mississippi...
* Until 1215 AM CDT.
* At 1115 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Minter City to near Sidon to
near Midnight, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Greenwood and Seven Pines around 1120 PM CDT.
Leflore and Malmaison around 1125 PM CDT.
Thornton, Holcomb and Coila around 1130 PM CDT.
North Carrollton around 1135 PM CDT.
Grenada, Tchula, Howard, Bew Springs and Tolarville around 1140 PM
CDT.
Winona, Vaiden and Brozville around 1145 PM CDT.
Lexington and Elliott around 1150 PM CDT.
Franklin around 1155 PM CDT.
Other locations impacted by these severe thunderstorms include
Walthall, Carrollton, Sallis and West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
3351 8927 3344 8945 3329 8945 3329 8941
3297 8969 3305 9043 3311 9043 3310 9035
3321 9033 3326 9018 3338 9011 3381 9014
3381 8998 3383 8993 3390 8992 3390 8977
TIME...MOT...LOC 0415Z 271DEG 42KT 3380 9020 3345 9016 3311 9053
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JM1 follow-up statement
594
WWUS54 KJAN 200455
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1155 PM CDT Wed Jun 19 2019
MSC007-015-043-051-097-155-200515-
/O.CON.KJAN.SV.W.0252.000000T0000Z-190620T0515Z/
Holmes MS-Carroll MS-Grenada MS-Attala MS-Webster MS-Montgomery MS-
1155 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL HOLMES...EASTERN CARROLL...EASTERN GRENADA...CENTRAL
ATTALA...WESTERN WEBSTER AND MONTGOMERY COUNTIES...
At 1154 PM CDT, severe thunderstorms were located along a line
extending from near Gore Springs to near Kilmichael to Lexington,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Kilmichael, Gore Springs and Poplar Creek around 1200 AM CDT.
Misterton and Lodi around 1205 AM CDT.
Possumneck, Mcadams and Hesterville around 1215 AM CDT.
Other locations impacted by these severe thunderstorms include West,
Walthall and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
3351 8927 3344 8945 3329 8945 3329 8941
3297 8969 3304 9027 3320 9012 3337 8996
3363 8984 3390 8977
TIME...MOT...LOC 0454Z 271DEG 42KT 3379 8969 3344 8965 3310 9002
HAIL...1.00IN
WIND...60MPH
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:21 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 19, 9:21 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 921 PM CDT Wed Jun 19 2019 ...SEVERE STORMS POSSIBLE TONIGHT... .UPDATE... Updated for evening discussion. && .DISCUSSION... Rest of tonight: Overall forecast is generally playing out on track, with a MCS diving down through southern Arkansas, in the west-northwest flow. Strong shortwave trough is diving down across the ArkLaTex, leading to severe convection development propagating towards the region. Severe thoughts are generally playing out on track, as juxtaposition of strong mid-deep layer effective bulk shear & some lingering instability (i.e. 35-45kts & 1500-3000 J/kg MLCAPE) lead to a favorable parameter space for severe convection. Some severe storms will continue to propagate to the east-southeast through southeast Arkansas, northeast Louisiana and somewhat east of the Mississippi River into the ArkLaMiss Delta. The south & eastward extent of these storms becomes more in question as it moves into somewhat less destabilized & suppressed environment from storms this morning & some mixing occurred into the afternoon. Main adjustments were a collaborated severe thunderstorm watch over southeast Arkansas, northeast Louisiana & northwest Delta through 4AM. Main threats remain damaging wind gusts & large hail. An isolated tornado or two can't be ruled out, especially in any eastward bowing segments due to ~25kt 0-3km shear vectors from west-northwest. No changes were needed to the HWO/graphics but eastward severe extent may become a question mark into the night & might be less of a threat further east, especially east of the I-55 corridor. /DC/ Prior discussion below: Tonight and Thursday: The outflow boundary from a decaying MCS moved across our CWA earlier today and has scoured out our rain chances with the exception of very low chances of a storm or two this afternoon into the early evening over east Mississippi. Rain chances will increase this evening though especially for the northern half of our CWA. Regional satellite imagery and radar showed storms firing over the Southern Plains. A shortwave trough will move over the Plains and enhance develop of the storms that are expected to form another MCS as it approaches our CWA. The environment is expected to become more favorable for severe storm development over our CWA as the MCS enters later this evening. Considering the expected parameters, damaging wind gusts and hail larger than quarter size will be the main threats but a tornado or two cannot be ruled out. Brief heavy downpours will also accompany the activity. Model timing and track of the convection still differ but consensus suggests that an MCS will move into the northwestern portions of our CWA by 10 pm and continue to spread east across our CWA through the night. There remains some question as to how far south the severe threat will get before the convection weakens but the threat for severe storms is expected to end before sunrise Thursday. The shortwave will be east of Mississippi Thursday but a moist airmass will be left over our CWA. A potential boundary left over from the MCS along our southern zones may become the focus for a strong storm or two Thursday afternoon. In addition, dew points in the low to mid 70s lingering over our southwest with temperatures in the lower 90s will lead to heat index values near 105F Thursday afternoon. Wl maintain mention of this in the HWO. /22/ Thursday night through next week: A few storms will likely linger into Thursday night as the shortwave trough passes to the east and leaves behind a weak surface boundary, but confidence is low on where these would focus and just how much coverage there will be given the uncertainties with convective evolution for Thursday and diminishing synoptic scale support. Showers and thunderstorms cannot be entirely ruled out for Friday, especially if returning southerly flow can help any seabreeze convection to spread northward. Then it looks like the next best chance for more than a few isolated showers or storms will be next Monday into Tuesday time frame as a low pressure system moving eastward across the country brings some height falls and increases convection at least to our north and west. For now it appears the associated frontal boundary will stall out before dipping into our forecast area, but we will continue to monitor the trends for this early week setup. Heat stress will continue to be a concern over mainly western/ southern portions of the ArkLaMiss as dewpoints remain in the low to mid 70s throughout the day while temperatures climb into the low 90s resulting in heat index values in the 103 to 105 degree range. The limited heat threat continues in the HWO/graphics for heat indices reaching 105, and we will continue to monitor for now the possibility of heat advisory issuance. /NF/EC/ && .AVIATION... 00Z TAF discussion: VFR conditions will prevail this evening. Guidance continues to suggest a line of showers and storms moving through after 03-06Z. It is unclear as to how far south and east it will progress, but should at least affect Delta TAF sites. Amendments likely as situation evolved through the evening and night. MVFR ceilings possible after 11Z tomorrow, resuming VFR by mid morning. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 91 75 94 / 45 21 13 20 Meridian 75 90 75 96 / 29 28 24 23 Vicksburg 76 91 77 93 / 43 22 11 20 Hattiesburg 75 94 75 94 / 10 28 7 31 Natchez 74 91 75 93 / 23 19 8 24 Greenville 75 90 76 93 / 70 23 13 11 Greenwood 76 88 76 93 / 66 29 22 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Jun 19, 3:13 PM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 313 PM CDT Wed Jun 19 2019 ARZ074-075-LAZ007>009-MSZ018-019-025>051-202015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton- 313 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms are possible tonight. Damaging wind gusts and quarter to golf ball size hail will be the primary threats. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat with maximum heat indices near 105 degrees is possible Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>025-MSZ053-059-202015- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Claiborne- Jefferson- 313 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Severe thunderstorms are possible. Damaging wind gusts and quarter to golf ball size hail will be the primary threats. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat with maximum heat indices near 105 degrees is possible Thursday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat with maximum heat indices near 105 degrees is possible Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ052-055>058-066-202015- Lauderdale-Simpson-Smith-Jasper-Clarke-Jones- 313 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible late tonight. Damaging wind gusts and quarter size hail will be the primary threats. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat with maximum heat indices near 105 degrees is possible Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ054-060>065-072>074-202015- Concordia-Copiah-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- 313 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Isolated severe thunderstorms are possible late tonight. Damaging wind gusts and quarter size hail will be the primary threats. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat with maximum heat indices near 105 degrees is possible Thursday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat with maximum heat indices near 105 degrees is possible Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 19, 10:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1044 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND GST 3 NNE METCALFE 33.49N 90.98W
06/19/2019 M62 MPH WASHINGTON MS ASOS
MEASURED AT MID-DELTA REGIONAL AIRPORT.
&&
JCLocal storm report, Jun 19, 11:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 2 NNW HAMBURG 33.25N 91.81W
06/19/2019 ASHLEY AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON HIGHWAY 73 NORTH OF
HAMBURG.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 65 min |
| Jun 19, 10:19 PM CDT | Tornado Warning | JAN | Bolivar | 41 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 61 min |
| Jun 19, 10:41 PM CDT | Tornado Warning | JAN | Bolivar, Leflore, Sunflower | 49 min |
| Jun 19, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 28 min |
| Jun 20, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 64 min |
| Jun 20, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 45 min |
| Jun 20, 12:48 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 57 min |
| Jun 20, 1:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 62 min |
| Jun 20, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 67 min |
| Jun 20, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 60 min |
| Jun 20, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Warren, Yazoo | 29 min |
| Jun 20, 3:37 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Jun 20, 4:15 AM CDT | Special Weather Statement | JAN | Adams, Franklin | 45 min |
| Jun 20, 4:50 AM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.